Decrease (-) Restore Default Increase (+)
Print    Email
Bookmark and Share

Health Information

Health Information

Health Information

Healthwise Catholic Symptom Checker - Frame

Search Health Information    Dehydration Caused by a Medicine

Dehydration Caused by a Medicine

Many prescription and nonprescription medicines can cause dehydration. A few examples are:

  • Antihistamines.
  • Blood pressure medicines.
  • Chemotherapy.
  • Diuretics.
  • Laxatives.

If you think that your dehydration is caused by a medicine:

  • Call the doctor who prescribed the medicine to find out if you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
By Healthwise Staff
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
H. Michael O'Connor, MD - Emergency Medicine
Last Revised April 15, 2013

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

© 2014 St. Mary's Health System   |  3700 Washington Avenue  |  Evansville, IN 47750  |  (812) 485-4000